Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Hot and cold spells, dizziness, high resting pulse rate

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 4584 Questions
My sister has been having dizzy spells, hot and cold spells. She is 76. Her resting pulse rate is 92. Doesn't want me to call 911
Posted Sat, 28 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Aashish Raghu 24 minutes later

Thanks for the query.

I have read your problems of concern and also noted the medication that your sister is currently on. Could you kindly tell me, since when she is on these drugs and has there been any recent change in dose of any of them.

I would like to comment that the drug Metoprolol is given for redcing blood pressure and can cause side effects like dizziness, cold hands and feet, weakness, etc. It would be wise to kindly check her oral temperature to find out if she has fever. The hot and cold spells could be due to an infection, hormonal disturbance or even drug side effect.

Since her pulse rate is 92/min (Normal is 60-100/min) even after being on Metoprolol (which reduces heart rate) it is suggestive of an acute reaction in the body like possible infection.

Does she have any cough, shortness of breath, headache, stomach trouble?

You may need to keep her well hydrated. If she feels feverish and/or has fever, she may be given a cold pack to reduce temperature.

I would highly recommend that she should see her Doctor as soon as possible because infections and other possible related pathology are highly common in the elderly and can be XXXXXXX if not treated early. Prevention is always better than cure. So kindly do take her to the Doctor if possible especially if she is drowsy, weak and not accepting food or fluid.

For now, you may make sure that she is getting balanced diet, good hydration and effective temperature control. Do not let her take any medication without Doctor's permission.

Hope I have answered your query. I will be available to answer your follow up queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor